Skip to Main content Skip to Navigation
Journal articles

A mathematical framework for the control of piecewise-affine models of gene networks

Etienne Farcot 1 Jean-Luc Gouzé 1
1 COMORE - Modeling and control of renewable resources
LOV - Laboratoire d'océanographie de Villefranche, CRISAM - Inria Sophia Antipolis - Méditerranée
Abstract : This article introduces results on the control of gene networks, in the context of piecewise-affine models. We propose an extension of this well-documented class of models, where some input variables can affect the main terms of the equations, with a special focus on the case of affine dependence on inputs. Some generic control problems are proposed, which are qualitative, respecting the coarse-grained nature of piecewise-affine models. Piecewise constant feedback laws that solve these control problems are characterized in terms of affine inequalities, and can even be computed explicitly for a subclass of inputs. The latter is characterized by the condition that each state variable of the system is affected by at most one input variable. These general feedback laws are then applied to a two-dimensional example, consisting in two genes inhibiting each other. This example has been observed in real biological systems, and is known to present a bistable switch for some parameter values. Here, the parameters can be controlled, allowing to express feedback laws leading to various behaviours of this system, including bi-stability as well as situations involving a unique global equilibrium.
Document type :
Journal articles
Complete list of metadata

Cited literature [26 references]  Display  Hide  Download


https://hal.inria.fr/hal-00831803
Contributor : Christophe Godin <>
Submitted on : Friday, June 7, 2013 - 4:46:02 PM
Last modification on : Saturday, June 26, 2021 - 3:14:18 AM
Long-term archiving on: : Sunday, September 8, 2013 - 4:24:35 AM

Files

cntrl-pwaff-revis.pdf
Files produced by the author(s)

Identifiers

Citation

Etienne Farcot, Jean-Luc Gouzé. A mathematical framework for the control of piecewise-affine models of gene networks. Automatica, Elsevier, 2008, 44 (9), pp.2326-2332. ⟨10.1016/j.automatica.2007.12.019⟩. ⟨hal-00831803⟩

Share

Metrics

Record views

649

Files downloads

422